MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR XK LONG-TERM HEMODIALYSIS CATHETER 16F STANDARD KIT (STRAIGHT) (23CM); BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS HEMOSTAR XK LONG-TERM HEMODIALYSIS CATHETER 16F STANDARD KIT (STRAIGHT) (23CM); BLOOD ACCESS AND ACCESSORIES
Catalog Number 5883730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
On (b)(6) 2016 - it was reported by complainant that during the procedure the dialysis device "did not work".Contact stated that there was a hole in the catheter.On (b)(6) 2016 - despite multiple attempts during placement, the dialysis catheter could not be advanced over the wire and facility reported that access was lost.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a reportable occurrence.Once the sample was returned, investigation revealed no device malfunction.The reported events could not be reproduced.The information provided does not reasonably suggest the event may have caused or contributed to a death or serious injury of a patient, user or other person.Therefore this event is deemed not reportable per 21 cfr part 803.

Brand Name
HEMOSTAR XK LONG-TERM HEMODIALYSIS CATHETER 16F STANDARD KIT (STRAIGHT) (23CM)
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5806839
Report Number3006260740-2016-00360
Device Sequence Number387317
Product Code MSD
UDI-Device Identifier00801741013607
UDI-Public(01)00801741013607
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number5883730
Device Lot NumberREAS0741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date08/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1